MAUDE Adverse Event Report: BD (SUZHOU) BD SAF-T-INTIMA¿ CLOSED IV CATHETER SYSTEM 18 G X 1.00 IN.; INTRAVASCULAR CATHETER

BD (SUZHOU) BD SAF-T-INTIMA¿ CLOSED IV CATHETER SYSTEM 18 G X 1.00 IN.; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd saf-t-intima¿ closed iv catheter system 18 g x 1.00 in the stylet separated.The following information was provided by the initial reporter: detailed description: when needle/catheter was inserted into the patient¿s vein and the needle was attempted to be removed, the needle remained in the catheter and in the patient¿s vein but the safety wire was removed.It was observed that the safety wire had been detached from the needle leaving the needle and catheter in the patient¿s vein.Sample saved? yes.Biohazard? yes.
 
Additional Manufacturer Narrative
H6: investigation summary: a device history review was conducted for lot number 2235998.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Although a sample was submitted to our facility, current customs law in china prevents the importation of used medical devices.Images of the device were taken at a third-parry location and submitted for review by our quality engineers.Based on the images of the junction surface of the needle, characteristic markings suggest an issue with the crimping process contributed to this event.Crimping malfunctions can be further evaluated through the analysis of the guidewire component, which was not returned with the affected device.Unfortunately without this component our engineers were not able to further narrow down the root cause for this event.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ CLOSED IV CATHETER SYSTEM 18 G X 1.00 IN.
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17439921
Report Number3014704491-2023-00407
Device Sequence Number16821895
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public(01)30382903833468
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number383346
Device Lot Number2235998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown